The LDN 2021 Conference Recordings Now Available with up to 29 CME Credits [More Details]
Are there withdrawal symptoms from LDN?
LDN is generally very well tolerated. While patients typically taper their dose up to reach their optimal dose to minimize potential side effects (such as insomnia and GI effects), when discontinuing LDN there is no need to taper down and patients should not experience withdrawal symptoms. A potential withdrawal symptom patients could experience as a result of taking LDN would be if a patient were concomitantly taking opioids and hadn’t tapered down their opioid use before starting LDN. Since naltrexone is a pure opioid antagonist, it works by blocking opioid receptors. The combination of LDN and opioids could result in decreased efficacy of their opioid regimen. If a patient is taking opioids, they should talk to their doctor or pharmacist before starting LDN.